|Thyroid Stimulating Hormone
Jan 25, 2003
My doctor has advised me that my thyroid stimulating hormone is borderline high and will have to be retested in two months. I understand that this can be a sign of hypothyroidism. I have been VL undetectable for a year, with current CD4 at 181. Is this possibly HIV-related, or is it something unrelated? What does it mean, and what do I need to look out for?
| Response from Dr. Holodniy
Probably unrelated. There are many, many people without HIV infection who are hypothyroid and require replacement therapy. Given you have an elevated TSH, this is usually a sign that the thyroid is not making enough hormone, in which case it will need to be replaced by daily thyroid supplements. Some people with low thyroid function feel fatigued, might gain weight and dry skin and brittle hair among other symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.